Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2004, 7:26 PM CDT for Edwards County, Wabash County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2004, 7:26 PM CDT (00:26 UTC)
- Expired
- May 30, 2004, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Wabash County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:40 PM CDT | Tornado Watch | SPC | 6 hr |
| May 30, 6:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:00 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 30, 5:00 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CDT SUN MAY 30 2004 .DISCUSSION... WITH SIGNIFICANT WAA GOING ON...SFC TEMPS ACROSS THE AREA WERE VERY WARM...ALONG WITN THE DEWPOINTS. IN FAIRFIELD AND CARBONDALE IL...TEMPS WERE AROUND 90 DEG WITH DEWPOINTS IN THE UPPER 70S. SKIES HAD BECOME TEMPORARILY PARTLY CLOUDY MEANWHILE JUST AHEAD OF THE MAJOR LINE OF STORMS MOVING THRU CENTRAL MO. EARLIER SPOTTY CONVECTION PROVED TO HAVE TORNADIC CHARACTERISTICS...WITH SOME TORNADO REPORTS AND NUMEROUS FUNNEL CLOUDS. MESOETA...WHICH IS A LITTLE SLOWER THAN GFS/NGM IN THE VERY NEAR TERM...INDICATES THAT THE FAVORABLE SHEAR PROFILE SHOULD BEGIN TO DIMINISH IN THE NWRN HALF OF THE FCST AREA BY 03Z...WITH ALL BUT THE FAR SERN CORNER EXPERIENCING BACKING WITH HEIGHT/CAA BY 09Z. CAPES ARE EXPECTED TO DROP TO AROUND 1000 J/KG BY AROUND 03Z. WITH LINE OF STORMS NOW APPROACHING OUR PART OF SEMO...WE WILL BE ON ALERT FOR TORNADOES ESPECIALLY IN THE EARLY EVENING NORTH OF THE OHIO RIVER AND STRAIGHT LINE WINDS LATER IN THE EVENING SOUTH OF THE OHIO RIVER. AS NEGATIVELY TILTED 500MB LOBE MOVES EAST...SOME SHOWERS...AND EVEN A THUNDERSTORM OR TWO...ARE POSSIBLE JUST AFTER SUNRISE FOR THE FAR SERN PART OF THE AREA. THE PARENT LOW WILL BEGIN TO MERGE WITH A CYCLONIC FEATURE OVER THE NERN U.S. BY WED. THIS WILL BRING ANOTHER COLD FRONT THRU THE REGION AND THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS. NWRN MID LVL FLOW WILL CONTINUE THRU FRI /DAY5/... WITH ENUF MOISTURE IN THE COLUMN TO NOT CALL THE SKY COVER MOSTLY CLEAR. DAY6 AND DAY7...GFS INDICATES DOUBLE BARRELLED 500 MB S/WVS AND SFC LOWS TO THE NORTH AND THE SOUTH OF THE FCST AREA ARE TO MOVE EAST IN OUR VICINITY. THESE FEATURES WILL BE IMBEDDED IN A LONG WAVE TROF IN THE EAST PART OF THE COUNTRY. IT APPEARS ATTM THAT THE TWO SYSTEMS WILL MERGE INTO A SINGLE 500MB S/WV BY SUN /DAY7/ AND WILL INCLUDE A FROPA BY LATE SUN ACROSS THE FCST AREA...ENDING WHATEVER RAIN CHCS THERE ARE...WHICH ARE ONLY ABOUT ONE IN THREE ON SUN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && DB
Hazardous weather outlook, May 30, 6:48 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT SUN MAY 30 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 648 PM CDT SUN MAY 30 2004 ...TORNADO WATCHES IN EFFECT FOR MUCH OF THE QUAD STATE THROUGH AT LEAST 1 AM CDT MONDAY... ...HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER MUCH OF THE QUAD STATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING FOR THE ENTIRE QUAD STATE...EXCEPT FOR CARTER COUNTY IN SOUTHEAST MISSOURI. A SOLID LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD ACROSS THE ENTIRE QUAD STATE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. DAMAGING WINDS...TORNADOES...AND LARGE HAIL WILL BE POSSIBLE WITH THE LINE OF STORMS. IN ADDITION HEAVY RAINFALL MAY LEAD TO SOME FLOODING PROBLEMS ALONG THE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MISSISSIPPI AND OHIO RIVERS ARE FORECAST TO RISE OVER FLOOD STAGE AT MANY LOCATIONS. THE FLOODING IS FORECAST TO BE MAINLY MINOR...ALTHOUGH AGRICULTURAL INTERESTS WITH CROPS IN THE BOTTOMLANDS WILL BE SIGNIFICANTLY AFFECTED. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGHOUT THE QUAD STATE. DRS
In the hours before
Local storm report, May 30, 7:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG WAYNE CITY 38.35N 88.59W
05/30/2004 WAYNE IL LAW ENFORCEMENT
WIND DAMAGE AND PEA SIZE HAIL.
&&
DLLLocal storm report, May 30, 7:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 N BUCKNER 38.00N 89.02W
05/30/2004 FRANKLIN IL TRAINED SPOTTER
SMALL TREES AND LARGE TREE LIMBS DOWN.
&&
DLLLocal storm report, May 30, 7:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
718 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST THEBES 37.21N 89.45W
05/30/2004 60 MPH ALEXANDER IL TRAINED SPOTTER
&&
DLLLocal storm report, May 30, 7:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST THEBES 36.38N 89.47W
05/30/2004 60 MPH LAKE TN TRAINED SPOTTER
TREES DOWN WITH INJURIES REPORTED. ANOUNT OF INJURIES
UNKNOWN.
&&
DLLLocal storm report, May 30, 7:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG GOREVILLE 37.56N 88.97W
05/30/2004 JOHNSON IL EMERGENCY MNGR
WIND ESTIMATED 60 MPH. PEA SIZE HAIL ALSO.
&&
DLLLocal storm report, May 30, 7:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND GST 7 SE MARION 37.66N 88.85W
05/30/2004 50 MPH WILLIAMSON IL EMERGENCY MNGR
HEAVY RAINFALL AT GRASSY LAKE RAD AND ST HIGHWAY 148.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:04 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 41 min |
| May 30, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline, Wayne | 22 min |
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 51 min |
| May 30, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 65 min |
| May 30, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline, Wayne | 27 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 49 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 59 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 18 min |
| May 30, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 59 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 58 min |
| May 30, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 54 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 51 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 50 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 62 min |
| May 30, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Union | 53 min |
| May 30, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Hopkins, Lyon, Webster | 65 min |
| May 30, 8:16 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 59 min |
| May 30, 8:23 PM CDT | Tornado Warning | PAH | Webster | 52 min |
| May 30, 8:36 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 39 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 49 min |
| May 30, 8:42 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 63 min |
| May 30, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 53 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 32 min |
| May 30, 9:32 PM CDT | Flash Flood Warning | PAH | Caldwell, Hopkins, Muhlenberg | 3 hr |
| May 30, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 36 min |
| May 30, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 47 min |
| May 30, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 36 min |
| May 30, 10:25 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| May 30, 10:38 PM CDT | Flash Flood Warning | PAH | Crittenden, Graves, Livingston, Lyon, McCracken, Marshall and 1 more | 112 min |
| May 30, 10:58 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| May 31, 12:10 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 95 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 49 min |
| May 30, 7:43 PM CDT | Tornado Warning | PAH | New Madrid | 47 min |
| May 30, 8:00 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.